Alert archive / Georgia / Flash Flood Warnings in 2022
Flash Flood Warning 22, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Aug 6, 2022, 11:44 PM EDT for 4 counties in Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2022, 11:44 PM EDT (03:44 UTC)
- Expired
- Aug 7, 2022, 2:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Catoosa County, GA, Fannin County, GA, Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 116 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1703 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267
WGUS52 KFFC 070344
FFWFFC
GAC047-111-213-313-070645-
/O.NEW.KFFC.FF.W.0022.220807T0344Z-220807T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
1144 PM EDT Sat Aug 6 2022
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Northwestern Fannin County in north central Georgia...
Northeastern Catoosa County in northwestern Georgia...
Northeastern Murray County in northwestern Georgia...
Northeastern Whitfield County in northwestern Georgia...
* Until 245 AM EDT.
* At 1144 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Dalton, Varnell, Tunnel Hill, Cohutta, Sumac, Beaverdale, Gregory,
Crandall, Cisco, Tennga, Dawnville and Cohutta Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3497 8509 3499 8495 3499 8440 3497 8439
3482 8481 3474 8498
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 8:35 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 6, 8:35 PM EDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 835 PM EDT Sat Aug 6 2022 ...Evening Update with 00Z Aviation Discussion... .UPDATE... Scattered to numerous thunderstorms still ongoing tonight with several outflows from complexes criss-crossed across the forecast area. Slight tweeks to the forecast were made to account for upcoming trends, with some uncertainty that will only be resolved once storms become less active and the atmosphere becomes more steady-state. What we do know is dewpoints will cap low temperatures overnight to around 70 once again, with possible patchy fog development by morning. With an upper-level cutoff low slinking down into the Gulf states tonight, more widespread coverage of storms will be expected once again tomorrow. Thiem .PREV DISCUSSION... /Issued 333 PM EDT Sat Aug 6 2022/ SHORT TERM /Rest of today through Sunday Night/... Earlier stratus deck across the central portion of the CWA that has now mixed out looks to have delayed some daytime heating/destabilization for convective triggering, though some increased baroclinity near the edges may have aided earlier development. Still thinking keeping chance pops going area-wide through this afternoon into evening is good given the decent SBCAPE and higher PWATs advecting in from the SE. Could still have some stronger updrafts aided by outflow interaction as well. Otherwise not much change in the airmass/setup for tonight and Sunday as we stay west of the Bermuda ridge and continued enhanced moisture advection from the SE, so we could have a rinse and repeat situation with again some morning low level stratus and again mainly diurnally driven showers/storms peaking coverage in the afternoon to evening. Progged CAPE near 2500 J/kg and remaining high PWATs will keep the chance for some strong convection and cannot rule out one or two severe storms with similar main threats of strong to damaging winds, frequent lightning and locally heavy rainfall. Max temps Sunday look to be slightly below climo norms given the moist environment and most areas look to reach the upper 80s to low 90s. Baker LONG TERM /Monday through Saturday/... No significant changes were made to the long term forecast. Each day through the period will bring chance to likely PoPs (40% to 70% or scattered to numerous in coverage) virtually area-wide as the synoptic pattern and persistent conveyor belt of tropical moisture continue to support of diurnally-driven convection. A few strong to severe storms will be possible each day amid the warm, moist, unstable atmosphere with damaging wind gusts, frequent lightning, hail, and locally heavy rainfall all potential threats. Storms that are particularly efficient rainfall producers and/or slow movers could lead to flash flooding, especially in urbanized areas with impervious surfaces and areas that have greater top-soil moisture from previous rainfall. The ECMWF and GFS ensembles depict a transition away from weak upper- level flow Thursday into Friday as ridging amplifies across the western CONUS while troughing sets up across the eastern CONUS. This synoptic setup is suggestive of FROPA across at least a portion of the CWA toward the end of the long term period, which is reflected in area-wide likely PoPs on Thursday. The ECMWF, GFS, and Canadian all suggest that the front will stall generally across central Georgia on Friday, which is where PoPs should be highest. Rainfall totals through the period are forecast to remain around 0.75" or less across much of the CWA (though locally higher rainfall totals are possible). Forecast rainfall totals are around 1.00" to 1.25" across the higher terrain of north Georgia where orographic uplift could enhance rainfall. A slightly drier, milder airmass behind the front will drop highs and lows by a few degrees or so Thursday into Friday -- generally from near-normal to a few degrees below normal. Martin && .AVIATION... 00Z Update... SCT/NUM TSRA remains across the forecast area, with strong outflows criss-crossed across the area. Gradual reductions in coverage is expected over the next 3-6 hours, while winds return to ESE afterwards between 3-7 kts. Morning CIG/VSBY restrictions possible where rains fell today, but exact placement and categories are uncertain. SCT/BKN skies starting at 2500ft by 14-15Z again tomorrow, increasing to VFR levels between 15-18Z once again, with SCT TSRA typical in summer time conditions. Dominant winds will be ESE around 5-10kts again outside of TSRA outflows. //ATL Confidence...00Z Update... Low on morning CIG/VSBY restrictions. Medium on TSRA dispersion tonight. Medium to high on all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 71 87 71 88 / 40 50 40 70 Atlanta 72 89 72 89 / 30 60 50 70 Blairsville 66 82 66 83 / 40 70 60 70 Cartersville 71 89 71 88 / 20 60 50 70 Columbus 73 90 73 92 / 40 60 40 70 Gainesville 71 86 71 86 / 40 60 50 70 Macon 72 91 72 92 / 50 50 30 60 Rome 72 92 72 91 / 20 60 50 70 Peachtree City 71 89 71 89 / 30 60 50 70 Vidalia 72 91 72 93 / 30 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....Martin AVIATION...Thiem
Hazardous weather outlook, Aug 6, 12:08 PM EDT, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1208 PM EDT Sat Aug 6 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1208 PM EDT Sat Aug 6 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected through the afternoon and evening time frame across north and central Georgia. Some storms could become strong and an isolated severe storm cannot be ruled out with the main threats of strong to damaging winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through the rest of the forecast period. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 6, 9:35 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
935 PM EDT Sat Aug 6 2022
GAZ047-049-070200-
Morgan GA-Walton GA-
935 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of western Morgan and
southeastern Walton Counties through 1000 PM EDT...
At 935 PM EDT, a strong thunderstorm was over Hard Labor Creek State
Park, or 7 miles northwest of Madison, moving south at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Madison, Social Circle, Rutledge, Bostwick, Herndonville, Ebenezer
and Hard Labor Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3355 8340 3351 8366 3375 8372 3379 8351
TIME...MOT...LOC 0135Z 348DEG 11KT 3365 8357
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 6, 9:39 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
939 PM EDT SAT AUG 06 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG BUENA VISTA 32.32N 84.52W
08/06/2022 MARION GA EMERGENCY MNGR
TREE AND POWERLINE DOWN IN BUENA VISTA.
&&
EVENT NUMBER FFC2200858
TLVSpecial weather statement, Aug 6, 9:39 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
939 PM EDT Sat Aug 6 2022
GAZ056-068-070-070215-
Lamar GA-Spalding GA-Pike GA-
939 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of southern Spalding,
Pike and northwestern Lamar Counties through 1015 PM EDT...
At 939 PM EDT, a strong thunderstorm was near Rover, or near Zebulon,
moving west at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Griffin, Barnesville, Zebulon, Milner, Molena, Williamson, Orchard
Hill, Meansville, East Griffin, Hilltop, Lifsey Springs, Hollonville,
Rover, Liberty Hill and Zetella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3326 8446 3326 8413 3306 8413 3302 8451
TIME...MOT...LOC 0139Z 082DEG 19KT 3316 8429
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 6, 10:15 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1015 PM EDT Sat Aug 6 2022
GAZ056-068-070-070245-
Lamar GA-Spalding GA-Pike GA-
1015 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of southwestern
Spalding, northeastern Pike and northwestern Lamar Counties through
1045 PM EDT...
At 1014 PM EDT, a strong thunderstorm was over Williamson, or near
Zebulon. This storm was nearly stationary.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Griffin, Zebulon, Williamson, East Griffin, Zetella and Rover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3328 8436 3324 8424 3315 8421 3304 8428
3321 8450 3322 8449
TIME...MOT...LOC 0214Z 045DEG 2KT 3317 8435
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Aug 6, 10:37 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1037 PM EDT Sat Aug 6 2022
GAZ053-054-056-070300-
Fayette GA-Coweta GA-Spalding GA-
1037 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of west central
Spalding, southeastern Fayette and east central Coweta Counties
through 1100 PM EDT...
At 1035 PM EDT, a strong thunderstorm was over Brooks, or 11 miles
south of Fayetteville. This storm was nearly stationary.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Peachtree City, Senoia, Brooks, Vaughn, Starrs Mill and Digbey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3338 8449 3328 8436 3321 8450 3322 8451
3322 8452 3330 8462
TIME...MOT...LOC 0235Z 255DEG 3KT 3329 8448
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Aug 6, 11:04 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1104 PM EDT Sat Aug 6 2022
GAZ003>006-070330-
Whitfield GA-Catoosa GA-Murray GA-Fannin GA-
1104 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of east central
Catoosa, northern Murray, northeastern Whitfield and northwestern
Fannin Counties through 1130 PM EDT...
At 1104 PM EDT, a strong thunderstorm was near Dawnville, or near
Dalton, moving northeast at 15 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Dalton, Varnell, Eton, Tunnel Hill, Cohutta, Crandall, Sumac,
Gregory, Cohutta Wilderness, Tennga, Beaverdale, Dawnville, Cisco and
Conasauga Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3499 8430 3474 8498 3488 8507 3499 8488
TIME...MOT...LOC 0304Z 231DEG 12KT 3486 8492
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:10 PM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Aug 6, 8:11 PM EDT | Special Weather Statement | FFC | DeKalb | 49 min |
| Aug 6, 8:17 PM EDT | Special Weather Statement | FFC | Monroe | 28 min |
| Aug 6, 8:27 PM EDT | Special Weather Statement | FFC | Walton | 48 min |
| Aug 6, 8:32 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 43 min |
| Aug 6, 8:34 PM EDT | Special Weather Statement | FFC | Newton | 26 min |
| Aug 6, 8:41 PM EDT | Special Weather Statement | FFC | DeKalb | 49 min |
| Aug 6, 9:06 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 39 min |
| Aug 6, 9:32 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 43 min |
| Aug 6, 9:35 PM EDT | Special Weather Statement | FFC | Morgan | 25 min |
| Aug 6, 9:39 PM EDT | Special Weather Statement | FFC | Lamar, Pike | 36 min |
| Aug 6, 10:15 PM EDT | Special Weather Statement | FFC | Pike | 30 min |
| Aug 6, 10:37 PM EDT | Special Weather Statement | FFC | Fayette | 23 min |
| Aug 6, 10:51 PM EDT | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Fulton, Gwinnett, Henry | 3 hr |
| Aug 6, 11:04 PM EDT | Special Weather Statement | FFC | Whitfield | 26 min |
| Aug 7, 4:40 PM EDT | Special Weather Statement | FFC | Jeff Davis | 35 min |
| Aug 7, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 29 min |
| Aug 7, 6:09 PM EDT | Special Weather Statement | FFC | Laurens | 36 min |
| Aug 7, 7:03 PM EDT | Special Weather Statement | FFC | Troup | 27 min |
| Aug 7, 7:21 PM EDT | Special Weather Statement | FFC | Bibb | 39 min |
| Aug 7, 7:24 PM EDT | Special Weather Statement | FFC | Troup | 36 min |
| Aug 7, 7:25 PM EDT | Special Weather Statement | FFC | Crawford | 35 min |
| Aug 7, 7:53 PM EDT | Special Weather Statement | FFC | Crawford | 37 min |
Nearby
Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.